Volume 9, issue 1 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Symmetric topological complexity of projective and lens spaces

Jesús González and Peter Landweber

Algebraic & Geometric Topology 9 (2009) 473–494
Abstract

For real projective spaces, (a) the Euclidean immersion dimension, (b) the existence of axial maps and (c) the topological complexity are known to be three facets of the same problem. But when it comes to embedding dimension, the classical work of Berrick, Feder and Gitler leaves a small indeterminacy when trying to identify the existence of Euclidean embeddings of these manifolds with the existence of symmetric axial maps. As an alternative we show that the symmetrized version of (c) captures, in a sharp way, the embedding problem. Extensions to the case of even-torsion lens spaces and complex projective spaces are discussed.

Dedicated to the memory of Bob Stong

Keywords
symmetric topological complexity, Euclidean embedding, biequivariant map, symmetric axial map, projective space, lens space
Mathematical Subject Classification 2000
Primary: 55M30, 57R40
References
Publication
Received: 15 January 2009
Revised: 18 February 2009
Accepted: 18 February 2009
Published: 17 March 2009
Authors
Jesús González
Departamento de Matemáticas
CINVESTAV–IPN
AP 14-740 México City 07000
Mexico
Peter Landweber
Department of Mathematics
Rutgers University
110 Frelinghuysen Rd
Piscataway, NJ 08854-8019
USA